Jump to content

Photo

Stopping Accutane After 4 Days

accutane depression

This topic has been archived. This means that you cannot reply to this topic.
12 replies to this topic

#1 CS99

CS99

    Junior Member

  • Members
  • Posts & Likes
    Posts: 59
    Likes: 1
About Me
  • Joined: 16-June 13

Posted 16 June 2013 - 06:44 PM

Hi,

I have been taking accutane for a few days and I already feel very messed up mentally. I have had terrible anxiety and cannot stop crying. To save myself from future torment, I have decided to stop. If I have taken 4 doses of 40 mg, how long will it take for it to be out of my system and for me to be back to normal?



#2 ProudTerp

ProudTerp

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 2
About Me
  • Joined: 21-May 13

Posted 16 June 2013 - 07:00 PM

My derm said that accutane stays in your body for about a month after you stop taking it.  Hope you recover soon and best of luck.



#3 Miss Soloist

Miss Soloist

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 173
    Likes: 32
About Me
  • Joined: 24-October 12

Posted 16 June 2013 - 07:32 PM

Do you think it is the drug or your anxiety over it?

I had terrible anxiety about taking the medication but got a lot of reassurance from someone I knew who was taking it and it made all the difference.



#4 CS99

CS99

    Junior Member

  • Members
  • Posts & Likes
    Posts: 59
    Likes: 1
About Me
  • Joined: 16-June 13

Posted 16 June 2013 - 07:36 PM

Either way, I can't control it. I don't need the extra stress about this medication. I am prone to anxiety and am realizing it was a mistake to take it in the first place. I am just concerned with getting it out of my system as soon as possible

Hopefully only four days won't take too long



#5 CS99

CS99

    Junior Member

  • Members
  • Posts & Likes
    Posts: 59
    Likes: 1
About Me
  • Joined: 16-June 13

Posted 16 June 2013 - 08:12 PM

Does anyone think that it will take long for a few days worth of pills to get completely flushed out of my system? I would like to be able to drink, do laser treatments, etc. I don't think I gave the meds enough time to fully sink in



#6 Miss Soloist

Miss Soloist

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 173
    Likes: 32
About Me
  • Joined: 24-October 12

Posted 16 June 2013 - 08:31 PM

Yeah you'll be fine. Four pills is nothing.



#7 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,679
    Likes: 108
About Me
  • Joined: 16-March 09

Posted 16 June 2013 - 09:00 PM

You should be fine, just don't take it again! If you are prone to anxiety or depression it can exuberate it and even if you aren't prone people have had issues. surround yourself around family, exercise, meditation, eating healthy and good rest!



#8 CS99

CS99

    Junior Member

  • Members
  • Posts & Likes
    Posts: 59
    Likes: 1
About Me
  • Joined: 16-June 13

Posted 17 June 2013 - 07:14 AM

You should be fine, just don't take it again! If you are prone to anxiety or depression it can exuberate it and even if you aren't prone people have had issues. surround yourself around family, exercise, meditation, eating healthy and good rest!

Thank you so much for your reply! I am hoping to be okay once I stop. Do you know how long it would take to get four days worth of Accutane completely out of my system?



#9 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 965
    Likes: 168
About Me
  • Joined: 17-May 13

Achievements

     

Posted 17 June 2013 - 07:42 AM

They say a month to get it out of your body, so to be Safe I'd say a month. But on the other hand they said a month to get it out of your system when I was on it for 7 months. 4 pills is nothing in the realm if things so you'll be fine.

#10 CS99

CS99

    Junior Member

  • Members
  • Posts & Likes
    Posts: 59
    Likes: 1
About Me
  • Joined: 16-June 13

Posted 17 June 2013 - 09:05 AM

If the half-life is 10-20 hours, I am assuming it should be out of my system by a week, and that I should return to normal by then?



Also, would it be safe to do laser treatment if I have been on accutane for four days and have seen no side effects on my skin?



#11 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 965
    Likes: 168
About Me
  • Joined: 17-May 13

Achievements

     

Posted 17 June 2013 - 11:28 AM

I would think you could get laser treatments still since you only took a few pills. But then again I would check with your dermatologist just to be safe. Would hate to have your results be a terrible outcome if you indeed needed to wait. 



#12 Miss Soloist

Miss Soloist

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 173
    Likes: 32
About Me
  • Joined: 24-October 12

Posted 18 June 2013 - 06:42 AM

If the half-life is 10-20 hours, I am assuming it should be out of my system by a week, and that I should return to normal by then?



Also, would it be safe to do laser treatment if I have been on accutane for four days and have seen no side effects on my skin?

Just to offer you some reassurance. Before I commited to accutane I originally took it for 4 days back in Jan, then had Regenlite laser done in Feb (did nothing!). I was under the leading European dermatologist (Proff Chu) and he said it was fine.


Edited by Miss Soloist, 18 June 2013 - 06:42 AM.


#13 Antiquity41

Antiquity41

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 01-July 13

Posted 01 July 2013 - 09:08 AM

Hi,

I have been taking accutane for a few days and I already feel very messed up mentally. I have had terrible anxiety and cannot stop crying. To save myself from future torment, I have decided to stop. If I have taken 4 doses of 40 mg, how long will it take for it to be out of my system and for me to be back to normal?

 

Hi CS99. I took a full course of Roaccutane back in 2008, and it worked wonders for my skin. I didn't follow up with a second course and gradually started to relapse, so as of today I'm fourteen days into a second course of the same drug (though today the UK prescribes generic oral Isotretinoin, rather than Roche's branded Roaccutane).

 

A couple of hours after my first dose of this round, I began to feel completely very strange indeed. Although I was fully conscious and doing everything I was supposed to, I couldn't help shake the feeling that "something isn't right". I also started to get angry much more easily in the first few days of my course, and considered abandoning the treatment and returning to my dermatologist. As you'll know, Isotretinoin is a very strong drug (case in point: it's a derivative of Tretinoin, a chemotherapy drug) and minor mental disturbance does occur in some patients.

Nevertheless, these symptoms receded completely after around a week. I'm not sure if they are transient symptoms that disappear after a while (and that they'll therefore come back), or if my body and brain simply adjusted to the drug, or if there is some other explanation. You should stop taking the drug if you feel seriously disturbed, anxious, or depressed, but you should also return to your dermatologist in the next week or two, if you have already stopped taking the drug. They will be able to advise whether you should try to push through the symptoms, and they can also prescribe a different acne treatment if your symptoms are too severe.

 

I also understand that the dermatology community's consensus holds that the success (both immediate and long-term) of Isotretinoin therapy is based on the cumulative or total dose taken over a course of treatment, not the size of each dose taken. Therefore, the following courses would be equally as successful in the long term:

 

* One course of 40mg/day for 4 weeks then 80mg/day for 12 weeks

* One course of 20mg/day for 4 weeks then 40mg/day for 28 weeks

 

In short, your dermatologist could prescribe you a lower dose over a longer period of time -- which would mean you could enjoy the same rate of success from Isotretinoin, but with a greatly reduced chance of severe side effects such as anxiety. The dermatologists I have spoken to (my dad is a consultant dermatologist, so quite a few of the visitors to our house are ones too) are all very receptive to the notion of prescribing a lower dose over a longer period of time for patients who react badly to conventional therapies.

 

As for how long Isotretinoin will take to leave your system: the drug would be expelled from your body in under a day, but it is also composed of liposoluble elements (i.e. the drug is stored in your fat cells) and will hang around for an extended period of time. Nevertheless, these elements are present only at low volumes and could not cause latent side effects. Isotretinoin also causes some permanent changes to your body, but these changes are generally desirable ones; only a small number of patients develop so-called "permanent side effects". I know that when I delay a dose by a number of hours, even side effects like skin dryness are less severe -- and the drug has not, in those cases, even fully left my body.

 

I really hope things work out! Keep well.